VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Hello from Greece. Lately i was having muscle aches, back problems and i am on menopause so i checked my D3 levels and it was 11 only. Last year it was 33. I started D3 & K2 supplementation (2000 daily) and i immediately felt nausea, i reduced to 1000 but the same nausea all day long. Its been 5 days now and it doesnt go away. I guess i will stop taking the d3 & k2 supplement. PS I am also taking magnesium which helps me a lot with my back. Also my calcium levels were normal and my BMI was perfectly ok. Any suggestions? Thank you

Asked by  Kelly1 on May 15, 2017

Answers
  •  Kelly1 on

    See title

    Answered by  Kelly1 on
  •  IAW on

    Hello Greece!
    Is the D3 and K2 a combination pill or two separate things? (If you stop the K2 will the nausea go away?)
    How much and what kind of magnesium are you taking and when did you start taking it? (Days, weeks, months?)
    I realize your calcium levels are normal but do you have any other symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain?
    Now keep the following in mind. Standard blood tests for such things as Calcium, Magnesium, Potassium and Phosphorus ONLY measure “serum levels” of these minerals. Serum levels are a “very, very small percentage” of what is actually needed and stored in a human body.” So blood tests can be within the normal range and you can still be deficient in one or all of the minerals.
    Nausea does show up under Hypokalemia which is low potassium. It also shows up under low B12. I have had many people with very low D levels also say they were diagnosed with low B12 levels and nausea can come under that too.
    If none of that works, then do you take any supplemental calcium?

    Answered by  IAW on
  •  Kelly1 on

    Thank you very much for your answer. I am taking Now D3 & K2 (one pill combined) but i tried also D3 alone (D3 fix) with no difference at all. For magnesium i am taking for a month 180 mg of Magnesium L Aspartame which gave me a good relief from the back ache. Today i tried Solgar Magnesium oxide with vit.6 400 mg. From the symptoms you mentioned i have only nausea and been thirsty. For low potassium i dont know since i eat a lot of bananas, but it might be the case with B12 but why it started when i took the D3 immediately? Before that i never had nausea. Something new just now i started to have mild ache in my right kidney and my heart aches… I guess i will go to the doctor tomorrow morning, these are symptoms i have for the first time. I want to ask you if MSM could help in decalcification (if it is calcification symptoms). I also cant really understand how can i have so low D3 with good bmi and calcium. For the calcium i dont see the need to take it, and as i feel right now my problems arrived with d3 supplements. Thanks a lot!

    Answered by  Kelly1 on
  •  IAW on

    So we can rule out the K2.
    Magnesium oxide is not the most bioavailable form to take. Anything that ends in an “ate” is good. I think the Solgar Aspartame is really Aspartate and that is a good one. Now you tried 400mg of the “Oxide” today.The next thing I was going to say is that 180mg is probably not enough. You should try 2 or 3 times that. The worse thing that will happen is that you might end up with “loose bowels” and then you would have to decrease the amount you take. I usually try and split my magnesium up between 2-3 meals.
    The nausea and thirsty could still mean a hypersensitivity to Vitamin D and you can read about that here at https://www.vitamindcouncil.org/vitamin-d-hypersensitivity/. You do not have to have all the symptoms. Usually calcium levels do increase and yours is OK you said.
    Vitamin D uses up a lot of minerals and vitamins in order to do it’s job. So if your low on any of these things, it would happen all of a sudden once you take a large enough amount of Vitamin D.That’s why low magnesium shows up quickly because it is already lacking in people’s diets. Also when they have really low Vitamin D3 levels, then there is a lot of “repair work” that needs to be done.
    Now I just looked up how Vitamin D is measured in Greece. So your 11 is probably measured as nmol/l. Here is the USA it is measured as ng/ml. So your 11 equals 4ng/ml. We promote maintaining a healthy level of 50ng/ml and that translates to 125nmol/l.You are VERY deficient. You could very well have Osteomalacia and it will take a lot of minerals and vitamins to correct.
    I cannot comment on the MSM.
    You said “I also cant really understand how can i have so low D3 with good bmi and calcium”. I am not sure why you are connecting a good BMI with low Vitamin D and I did say above that you could be low on calcium and it will NOT show on blood work.
    So it is very hard for me to tell if the D has caused a “hyper” situation OR it has caused a “hypo” situation with a mineral or vitamin or both. If it is “hyper” then you can damage internal organs in the long run but it usually does not happen overnight that I know of. If mineral levels go “too low” they can be life threatening.
    Let me know what the doctor thinks.

    Answered by  IAW on
  •  Kelly1 on

    Hello again! The doctor said it was a reaction of d3 supplementation, he has seen some other people sensitive to d3. He doesnt know why it happens, he said it might be because i am vegeterian and i cant absorb it… In past i used to formate kidney stones because i wasnt drinking enough water, maybe i got more calcium i dont know. He told me to take 1000 per week and see how it goes. For now i will start sunbathing and see. I looked at my d3 blood tests anc it is measured in ng/ml, so it is 11. I also want to ask you if its ok after the sunbath to apply pure coconut oil, because it extends the time of sun exposion, i will put it when i will start to become pink.
    Are these d3 skin creams effective?
    My last option will be the sperti lamp.
    Any other suggestions will be helpful. Thank you

    Answered by  Kelly1 on
  •  IAW on

    If you have a “true” hypersensitivity then any form of Vitamin D even from sunshine will probably give you adverse reactions.
    As far as I know applying coconut oil after sunbathing should not matter but I cannot comment on if it “extends” anything.
    I am not sure what you mean by D3 creams? Do you mean creams with D3 in them that you apply to your skin instead of ingesting D3? If so then yes they can be effective see https://www.vitamindwiki.com/Topical+vitamin+D+raised+blood+level+to+38+ng+%28better+compliance+than+oral%29+%E2%80%93+RCT+March+2014.
    There is a vegan D3 and here is an example at http://vitashine-d3.com/. Just make sure any “vegan” is D3 and NOT D2.
    I would appreciate if you let me know if any of these work for you and or which ones.Then if someone else has this problem, I may be able to steer them to something that might help them.

    Answered by  IAW on

Recent Discussion

Popular Questions